PDA

View Full Version : Is this eczema?



bert682
12-11-2012, 10:58 AM
Hi there

I went to see my doc about a rash that I was getting on my thighs, it seems pretty symmetrical in the sense that it covered the same surface area on my left as my right. The dos was confident it wasn't anything to worry about (ringworm or scabies where my concern) and said it was a stress induced eczema and gave me some steroid cream.

I used the cream and it did seem to clear but after reading online apparently eczema can come and go and is no surprise for it to clear by its own accord.

Skip to now and the rash (if it is?) has returned but its more concentrated patches of skin as opposed to the larger red area I had before. Again, its symmetrical (on both elbows, on both forearms, wrists etc), the worst area is on my thighs and calves.

Its mildly itchy, it does itch but not to the point where I feel I would explode if I didnt scratch. I noticed that on my right thigh I have a particularly clear "flare up" with tight grouping (see image attached).

I really have no idea on what it is or what to do. I have an appointment with my doc but thats not for 2 weeks (NHS waiting times!) and if I can treat this over the counter I will.

Does anyone have any ideas? The image is a good representation of what its like on other areas on my body but not of this size.

Thanks so much in advance!

Rob

2095

Dr.Deepak
12-11-2012, 04:05 PM
Welcome to the forum Robert. Need to ask few questions.
How old r u?
when did it last occur? Winter..? Summer..? Or..
How does the lesion appear initially.. Does it start with blisters or erosive surface with scales..?or if any u could describe..?
Does the lesion bleed on removing the scab?
What medications are you using now..?
do you have any family history of psoriasis..?
do you have any personal/family history of eczema..?
can u post the picture of the worst part without applying any medications..if possible, include the entire surface with lesion.


thank you

bert682
12-12-2012, 09:58 AM
Welcome to the forum Robert. Need to ask few questions.
How old r u?
when did it last occur? Winter..? Summer..? Or..
How does the lesion appear initially.. Does it start with blisters or erosive surface with scales..?or if any u could describe..?
Does the lesion bleed on removing the scab?
What medications are you using now..?
do you have any family history of psoriasis..?
do you have any personal/family history of eczema..?
can u post the picture of the worst part without applying any medications..if possible, include the entire surface with lesion.


thank you

Hi there, thanks for the reply!

I am 23, it last first occurred about 3 months ago and I went to see my doc, who, as mentioned, said it was a stress induced cause. I was in the process of moving jobs and assumed it could have been so. I used some Hydro Cortisone cream and things settled. It settled for about 3 weeks and has returned but it seems much more "scabby" than before (as you can see from the 1st attachment). It will bleed, albeit it slightly when I scratch them with any vigour.

It seems to start with a rash on my thighs but that seems to flare up and settle as days come and go. At the moment there is barely any trace of it, what is present are the marks in the image. It seems today its not as vivid as yesterday and any pictures I take don't show up well, typical!

I now commute to work via bicycle and the morning are as you know COLD!, I guess with being more exposed than I have been before could be a factor? I have never had anything like this in my life before and at least to my knowledge I have no allergies. Initially I was using a pair of regular shorts and a hoodie to cycle to work and when the rash started I thought it would have been irritation from friction. I replaced this with proper cycling attire (lots of skin tight elastane!) and the rash has neither got better or worse.

I am not taking any medication at present, I can call my doc for a repeat of the steroid cream but would like to know more about what I potentially have before taking a day off work to go and see him.

No family history of any skin issues, as I said, its the first time I have had anything like this in my life. About 4 months ago I did have tiny but very itchy bumps on my feet. About 3mm in diameter and raised. They were isolated to my feet, did not bleed when scratched. Doc gave me steroid cream and they cleared in no time and have no returned, possible relation?

Thanks again in advance.

Dr.Saiyan
12-13-2012, 04:49 AM
Hi Robert!Though the lesion doesn't seem so typical and we cannot see detail picture of lesions but according to the history you have given, that the lesion occurs on symmetrical parts especially on pressure points, it comes and goes ,heals with application of steroids and gets worst with cold weather,have tendency to bleed when removing scabs or scratching etc lesions seems like psoriasis to me. I suggest you see your dermatologist,perform simple tests like grattage test and Auspitz sign to confirm the diagnosis and treat it accordingly.
Hope you will keep us updated about the progress. we will be happy to hear from you.

pepsimax
12-13-2012, 10:44 AM
Hi Robert as a fellow Brit I wanted to welcome you. You've got some good advice here and knowing our NHS system first hand I know its not easy to get referred. To cut down on costs and waiting times a lot of local surgeries work together if one has a doctor that is specialised in a certain field. When I was diagnosed with psoriasis my doctor first had to try and treat it until it was decided I needed it checked in more detail. I was referred to a local surgery (only waited a couple of weeks) and the doctor took a biopsy (painless skin scraping) before giving me something that worked a lot better. It was a few years ago now and I can't remember what I was given but it helped. The thing with psoriasis is just about anything can set it off so can seem never ending. I can assure you that once you get something that works it will get better and in time the discolouring of the skin will fade.
As Saiyan said we'd love to hear from you with progress.